Quantcast

Discontinuing Metoprolol Update

Help Support ValveReplacement.org:

Kathy McCain

Well-known member
Joined
Jan 10, 2008
Messages
1,087
Location
Texas
Hi All,

I am completely off the medicine now. The first wk I took the 12 1/2 mg every other day. The second wk every third day. I could feel my pulse in the neck, and back of head. Also after walking, in the pit of my stomach. This continued until last wk. I can say now that I am not noticing it anymore. My BP is on the low side (as usual) but normal. My pulse is still slightly higher, but as of yesterday seemed to be lowering a bit. I would say it averages in the low to mid seventies, resting heart beat. I do not feel nearly as fatiqued. Also something that I don't believe has been mentioned. I have had a constipation problem (on and off) since surgery, which seems to have been improved. My cardios office says that I can stay off the meds now, but if the pulse stays on the high side, and becomes bothersome I can resume.
 

OldManEmu

Well-known member
VR.org Supporter
Joined
Jul 18, 2005
Messages
961
Location
Melbourne, Australia
Kathy,
I am pleased that you now feel better that the Metoprolol has been discontinued.
The fatigue caused by the Metoprolol can mask just how well your heart has recovered post surgery.
It isn't until you stop taking it that you really appreciate what impact the often subtle side effects were having.
 

Luana

VR.org Supporter
VR.org Supporter
Joined
Oct 23, 2009
Messages
1,165
Location
USA
Oh, gosh, reading your post just reminded me I forgot to take my beta blocker this morning, and oddly enough heart does not feel like it's thumping too much or too hard, which I really notice if I'm an hour or so late.

Glad you got off well, and tapering the dose is the best way. Wishing you continued success!
 

Michelle D

Well-known member
Joined
Jun 14, 2010
Messages
620
Location
Florida
I was taking 25 mg a day and then was switched to 160 mg a day of Sotalol. The Sotalol does what you describe. When I'm full I feel my pulse in my stomach, it makes me feel like a slug and my heart beats much harder and I can feel it in my neck. It drives me crazy. But I need it for the a-fib, I can't wait till I can get off it. Even just cutting the dosage would make me so happy. When I'm completely off of all meds that is when I'll feel like I'm recovered.
 

scott.eitman

VR.org Donator
VR.org Supporter
Joined
Jun 7, 2010
Messages
457
Location
Beachwood (Cleveland), OH
I am 4 weeks post-op...and therefore 4 weeks on Metoprolol. Did you take it for 2 years? After reading your post, I am ready to get off it. My heart beats pretty hard at times, especially at bedtime. I feel it in my left should blade and my left collar bone as well. I assumed the Metoprolol was reducing that feeling, rather than adding to it. Wow.
 

Kathy McCain

Well-known member
Joined
Jan 10, 2008
Messages
1,087
Location
Texas
Scott,
It does reduce that feeling, until your heart remodels. While getting off the drug you may feel your pulse more. Others on the forum have experienced the same. It is only temporary though. Talk with your Dr. about when you can discontinue. I maybe should have asked sooner. So far, so good for me. I will speak with my cardio Sep 1st, when I have a consultation.
 

Bina

Premium Level User
Joined
Feb 22, 2007
Messages
12,716
Location
East Ontario, Canada
I would be thrilled to get off of the Meto, but my Heart likes to get tachy during the night and it's pretty darn scary.
Trying to get in with a new cardio.....tks for the update, kathy.
 

Luckyguy17

Well-known member
VR.org Supporter
Joined
May 4, 2010
Messages
431
Location
Montreal, Canada
Kathy,

big congrats on weaning off the beta blocker, good for you

am remaining on a 5mg of bisoprolol and at about 25% of original daily dose post surgery.

My BP has been running higher since reducing bisoprolol dose, so will ride on this reduced dose for a little while yet, feels like too soon to totally discontinue.

It is my last remaining med, so encouraging nevertheless.

Gil
 

Bill B

Well-known member
Joined
Apr 24, 2009
Messages
937
Location
Alamo, CA
Kathy:

Glad to hear you are doing better and on one less med. My HTN may be resolving too, so I'm looking forward to eliminating some meds and get down to just warfarin.
 

nngbwh

Proud member of Throwdown
VR.org Supporter
Joined
Nov 16, 2009
Messages
2,521
Location
Boston, MA
Great to hear you are off it. Still on 75mg daily. Gonna talk to my cardio during my 1yr visit.
 

Kathy McCain

Well-known member
Joined
Jan 10, 2008
Messages
1,087
Location
Texas
Good luck everyone on discontinuing your medication! My heart still gets the flutters, from time to time. The cardio told me they are benign. I definitely see an improvement in the fatique, and the "brain fog".

Thanks again, for all your posts!
 

New Guy

Well-known member
Joined
Jul 6, 2010
Messages
140
Location
Chicagoland
I was at 5 weeks post-op yesterday. Today he said cut back to half the dose for a week and then dicontinue. I really like my Cardio because he listens.
That's great news Scott, and you too Kathy. I'm hoping to get off the Metoprolol someday myself but my Cardio guy thinks it's best to stay on it indefinitely because my aorta is slightly enlarged. I was thought to be at 41mm prior to surgery but the surgeon said I was closer to 39mm after he could eyeball it during surgery.

I had my dosage cut in half a few weeks ago because my BP after rehab would drop to 80 over 50. Now I'm on 12.5mg per day, and usually 110 over 75 or so.

I'm glad to be on the lower dose but still hoping to get off it completely. I'm 6 weeks post op today.

BTW, my kids are having fun at my expense when they tell their teachers and friends parents that I am in rehab.

Doug
 

Kathy McCain

Well-known member
Joined
Jan 10, 2008
Messages
1,087
Location
Texas
Hi Doug,

Yes, I had to lower my dose to the 12 1/2. My BP was just too low. Sounds like you are having a good recovery!

Take care
 

scott.eitman

VR.org Donator
VR.org Supporter
Joined
Jun 7, 2010
Messages
457
Location
Beachwood (Cleveland), OH
Doug, I am laughing my a... off. I started rehab today and will share that with my kids.

I was at 25mg twice a day. I cut back to 25mg once and today went cold turkey. If your cardio wants you on this forever, I would ask if there is another choice. It just seems like there are a lot of side effects.
 

New Guy

Well-known member
Joined
Jul 6, 2010
Messages
140
Location
Chicagoland
I would be thrilled to get off of the Meto, but my Heart likes to get tachy during the night and it's pretty darn scary.
Trying to get in with a new cardio.....tks for the update, kathy.
Bina,

I've seen others post with your "tachy" description too. I guess I don't know what you mean. Is it an irregular heart beat but not a-fib?
 
Top